New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TALLDUDE
Regular Member


Date Joined Nov 2006
Total Posts : 38
   Posted 11/9/2006 9:16 AM (GMT -7)   
Why does your glucose go down quickly but then stop at a level.
 
 
i go  up to 350-450 after eating.drops fast to 250 but stay there..if i dont eat it even goes up...

TALLDUDE
Regular Member


Date Joined Nov 2006
Total Posts : 38
   Posted 11/9/2006 9:19 AM (GMT -7)   
i would think if there was insulin to get it from 350 to 250 why won't it go farther?


it's all so confusing

TALLDUDE
Regular Member


Date Joined Nov 2006
Total Posts : 38
   Posted 11/9/2006 9:26 AM (GMT -7)   
what should i see after taking the pills they gave me?

doc said it should go down 100 but i see no diff after

gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 11/9/2006 1:44 PM (GMT -7)   

Tall Dude

I'm sure that somebody will be able to describe what's happeneing more clearly but I'll give you my take on the situation. You are probably making insulin, maybe not as much as you need. Your cells are probably also insulin resistant - so when you eat, you release insulin which acts on your cells to accept the glucose in your blood for energy. But either there isn't enough insulin to activate the receptors, or the receptors don't recognize the insulin as well as they used to. Your cells take in as much glucose as they can- and the rest stays in your blood (that's why you stop at 250).

If you don't eat, your liver releases glucose from the glycogen that's stored there- It won't let your brain go without glucose- even if it has to raid its stores, and the stores in your muscles- so it makes glucose for you if you fail to give it what it needs- and then the same cycle as before kicks in with the insulin rise, insulin resistance and so forth.

As for how your pills act- different types of meds act in different way- some cause your pancreas to make more insulin, some stop your liver from making so much glucose, some extend the life of certain hormones,  some slow down the rate at which your stomach releases food into the small intestine- all these actions cause the glucose level in your blood to go down, or become more stable.

sandy



I just want to live happily ever after-every now and then. Jimmy Buffett


TALLDUDE
Regular Member


Date Joined Nov 2006
Total Posts : 38
   Posted 11/9/2006 9:06 PM (GMT -7)   
or the receptors don't recognize the insulin as well as they used to. Your cells take in as much glucose as they can- and the rest stays in your blood (that's why you stop at 250).


how do you fix that?

gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 11/10/2006 2:04 PM (GMT -7)   
Good Question TallDude-
My doctor tells me that losing excess weight decreases insulin resistance. There is some evidence that fat cells have ways to block glucose from entering so that they do not get 'fatter' so to speak. EVen small losses of 7-10% can cause your BG levels to drop.
 
Eating fewer carbs can help control your BG level- on days when I wake up high (over 130) I drop my carbs down to under 80 net for the day. If you don't give your body a lot of carbs to process- and there is available glucose in your blood, the cells will uptake some of that excess.
 
Exercise - I ride my exercise bike every day 7miles/30 minutes. Sometimes I do 2 sessions. MY BG drops an average of 35 points for each session and if I eat a couple of nuts at the end of the session it stays there until I eat again.
 
There are medicines that help your insulin receptors to work better- I think Actos and Avandia are in this class- I had to stop the Actos becasue my ankles were larger than my head- so now I exercise- it seems to work for me :-) sandy
I just want to live happily ever after-every now and then. Jimmy Buffett


TALLDUDE
Regular Member


Date Joined Nov 2006
Total Posts : 38
   Posted 11/11/2006 11:21 PM (GMT -7)   
what does metfornin do?

eljay1066
Veteran Member


Date Joined Jan 2003
Total Posts : 3166
   Posted 11/12/2006 8:25 AM (GMT -7)   
Nigel, I have deleted your post because duplicate posts are not permitted.
Take care. Lois




http://www.geocities.com/eljay1066/Aunt_Babe_s_House.html


gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 11/12/2006 11:52 AM (GMT -7)   
Tall Dude,
 
Metformin (Glucophage)  reduces production of glucose in the liver. Metformin tends to reduce weight as well as reducing insulin levels. Metformin may also reduce triglyceride and LDL cholesterol levels, both of which are often elevated in people with high glucose levels. Long-term metformin treatment is also associated with a lower risk of heart attack when compared to dietary adjustment or sulphonylurea (a differnt class of diabetes drug that increases the production of insulin). One study has shown that a combination of metformin and exercise helps to reduce the risk of heart disease. (Driscoll 2004).
 
Metformin has been used in Europe for a long time, and in the US since 1995.
 
sandy


I just want to live happily ever after-every now and then. Jimmy Buffett


TALLDUDE
Regular Member


Date Joined Nov 2006
Total Posts : 38
   Posted 11/12/2006 6:01 PM (GMT -7)   
BUT DON'T I NEED TO RAISE INSULIN?

gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 11/12/2006 7:53 PM (GMT -7)   
If you are insulin resistant, chances are that your pancreas is working overtime to try and produce enough insulin to force the sugar into your cells. Metformin allows it to back off from that. Some research experts believe that, over time, the beta cells of overworked pancreas' wear out and stop making insulin altogether. You probably want to delay that as long as possible - once they're done- you have no choice but to inject insulin. sandy

I just want to live happily ever after-every now and then. Jimmy Buffett


Leonid
New Member


Date Joined Nov 2006
Total Posts : 1
   Posted 11/18/2006 10:12 AM (GMT -7)   
Hi people! I am a new one here. I know some problems, and the way out of them)))))) Is it in common in this forum to help each other?))))))

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 11/18/2006 6:51 PM (GMT -7)   
Hi Leonid,
We are all very helpful as possible to each other. The purpose of this forum is to share, educate and support each other. Nobody is trying to sell you any miracle cures or fancy formulas, in fact we weed those people out as soon as possible. Welcome!
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:29 AM (GMT -7)
There are a total of 2,733,989 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151299 registered members. Please welcome our newest member, ABBear.
198 Guest(s), 1 Registered Member(s) are currently online.  Details
fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer